|The new drugs
Dec 6, 2004
Background - I have been living with full blown AIDS now for approximately 8 years (T-Cells have only been over 100 once in that time) for the last several years I have been on a combination of 3 NNRTI's and NRTI's - I have developed a resistance to Retrovir, Videx, Hivid, and Viread - also Rescripto, Sustiva and Viramune. Lates CD4 Cound was 25, so my Doc has suggested we change protocols. The only meds where there is no resistance is PI's - I am currently leaning toward Reyataz and Epsicom as a protocol. I am 63 years old and also taking Estrace hormones.
Thank you Brenda
Response from Dr. Sherer
In such a complex case, I urge you to take these questions up with your doctor, as there is certainly information that he or she has access to that I lack.
In general, I don't think the drugs you suggest will do the job alone. There are reasons to think that abacavir, which is one of the two drugs in Epzicom, will be compromised due to the resistance patterns in the NRTIs (and your previous regimens) that you describe. You may well be resistant to the other NRTI in Epzicom (3TC or lamivudine or Epivir) due to your past regimens. And atazanavir (Reyataz) alone, i.e. without boosting, has some limitations that would lead me not to use it in this setting. Boosted atazanavir, i.e. with ritonavir, is one possibility. However, I would suggest that you talk to your doctor about a dual protease inhibitor combination, given your situation. This might include lopinavir + saquinavir, for example, with which there is more experience, and clear dosing recommendations.
From Toughie to Casualty in Three Months?
Resistance to PI's
- Anal Warts After Deep Kissing Worried I Have HIV
- Blood In Semen After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Cold Feet After Oral Sex On A Woman What Are The Chances Of HIV
- Night Sweats After Unprotected Vaginal Sex Sign Of HIV AIDS
- Sore On Mouth After Touching Sperm Worried I Have HIV
- Can Flagyl Treat Vaginal Cysts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.